Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 2, 2001, 6:59 PM EDT for Mason County, Putnam County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2001, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 2, 2001, 7:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Mason County, WV, Putnam County, WV
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 022259
SVRRLX
WVC053-079-022330-
/NEW.KRLX.SV.W.0089.022258-022330/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
659 PM EDT SAT JUN 2 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PUTNAM COUNTY IN WEST VIRGINIA...
SOUTHERN MASON COUNTY IN WEST VIRGINIA...
* UNTIL 730 PM EDT...
* AT 658 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 9 MILES NORTHWEST OF BUFFALO...MOVING EAST AT 30 MPH.
.
<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3859 8214 3858 8176 3864 8171 3868 8176
3871 8183 3877 8184 3876 8214What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:00 PM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 2, 2:00 PM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 200 PM EDT SAT JUN 2 2001 STILL LOOKS INTERESTING FOR LATE AFTERNOON/EVENING. NOW LOOKS LIKE BEST CHANCE FOR THE STRONGEST STORMS WILL BE ALONG LINE THAT FORMS...OR EVOLVES OUT OF SEVERAL THIN LINES NOW FORMING RIGHT ALONG THE FRONT. LINE WILL GET OUT AHEAD OF FRONT A LITTLE...AND CROSS WV...STRADDLING THE 0Z HOUR...WITH BEST INSTABILITY SOUTHERN HALF OF CWA ALTHOUGH BEST DYNAMICS/UPPER COOLING IS ACROSS THE NORTH. MESO ETA STILL SHOWS INTERESTING BOW PATTERN IN MOISTURE AND LIFT FIELDS ACROSS SOUTHERN HALF AT 0Z. WILL MASSAGE THUNDERSTORM EARLY WORDING...POSSIBLY STRONG EASTERN SECTIONS...OUT OF SHOTGUN...BASED ON RADAR AND OTHER DIAGNOSTIC TRENDS. OTHERWISE WILL KEEP CHANCE POPS FOR SHOWERS GOING OVERNIGHT WITH AMPLE POST FRONTAL MOISTURE INDICATED. WILL ADD CHANCE POPS FOR SHOWERS SUNDAY FOR NORTHERN MOUNTAINS AT LEAST...GIVEN LOW LEVEL CONVERGENT CYCLONIC UPSLOPE FLOW AND LINGERING MOISTURE. SHORT BREAK ASSOCIATED WITH NARROW DEFORMATION ZONE SUNDAY EVENING. WILL BITE ON MESO ETA/AVN TIMING ON WARM FRONT AND INTRODUCE CHANCE POPS SOUTHWEST BY MONDAY MORNING. THESE MODELS ALSO AGREE ON WARM ADVECTION PRECIPITATION FALLING APART DURING THE DAY ON MONDAY AS THE FRONT PUSHES THROUGH. WITH JUST CHANCE POPS...DESTABILIZATION ASSOCIATED WITH WARM FRONT PUSHING THROUGH...AND TIME OF YEAR...WILL OPT TO CALL IT SHOWERS RATHER THAN RAIN. WILL CARRY THIS IDEA INTO MONDAY NIGHT...ALTHOUGH COULD NOT RULE OUT A THUNDERSTORM AS WELL BY THEN. WILL HAVE THUNDERSTORMS IN FORECAST TUESDAY AND WEDNESDAY WITH FRONT STALLED CLOSE BY AND SOUPY AIR MASS ON ITS SOUTH SIDE. WILL DEFINITELY NEED TO WATCH RAINFALL AMOUNTS WITH THIS...WITH MOST POTENTIAL FOR PROBLEMS WEDNESDAY AS SHORT WAVE APPROACHES. NUMBERS: CLOSE TONIGHT AND SUNDAY...AT OR BELOW SUNDAY NIGHT...AND BETWEEN WIDE RANGE ON MONDAY...WHICH AGREES WITH ONGOING PACKAGE. POPS: CLOSER TO FWC/S. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:42 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 18 min |
| Jun 2, 7:47 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 28 min |
| Jun 2, 7:51 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Putnam | 24 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.